Results 1 to 2 of 2
Coumadin, bleeding and Quikclot
  1. #1
    stuck52 is offline New Member
    Join Date
    Jun 2009
    Posts
    2

    Default Coumadin, bleeding and Quikclot

    Have you had a problem with uncontrolled bleeding due to Coumadin, blood thinner? I don't know about other blood thinners as my doctor has only prescribed Coumadin, but I have had a lot of issues regulating my "numbers". Along with those concerns, I have developed these types of blood bubbles on my arms and legs. Sometimes, they have spontaneously burst and the bleeding is horrific. On a trip to the emergency room, the ambulance tech told me that he had used a product called Quikclot to stop bleeding when he was inthe Army and suggested that I keep some at home. I ordered it and just last week I bumped one of the bubbles and when I couldn't get the bleeding stopped with gauze pads and pressure, I pulled out the pad of Quikclot. It stopped my bleeding in a few minutes. That is the first time I have been able to deal with it myself. If you have had similar experience, you might want to give Quikclot a try. I understand that there are other products that help cause clotting, but this one is easy to use and I haven't tried the others. You might want to ask your doctor about this also.

  2. #2
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    I have a condition called APS (antiphospholipid syndrome). It's an autoimmune disease that contributes to the formation of blood clots. I've had two clots myself so far due to this problem, the last one only about three years ago. So I know about clots as well as the bleeding caused by coumadin or warfarin.

    Quikclot is good to keep around if you have severe problems with bleeding. Coumadin is a very serious medication, the strongest of all blood thinners. A patient on coumadin can literally bleed to death in a short amount of time as the blood is kept very thin, as in relation to the "numbers" you were talking about in your post.

    You may want to ask your dr about the possibility of using Plavix rather than coumadin. It would depend on your medical history as to whether or not Plavix would be right for you. I'm not saying you should switch, but I would inquire about it. Plavix is a very good blood thinner but isn't quite as rough as coumadin. I don't know your medical history and certainly would NOT make a change without discussing it with your cardiologist or whoever gave you the coumadin. Plavix is a little more expensive. Sometimes drs RX coumadin/warfarin because of the price difference with them being much less costly than the Plavix. Let us know what happens. Good luck and God bless.
    Last edited by Robert_325; 06-05-2009 at 12:11 PM.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22